Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 364, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 24, 2015, 2:53 AM EST for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 2:53 AM EST (07:53 UTC)
- Expired
- Dec 24, 2015, 3:30 AM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 11:33 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 592 m²/s²
- 0-3 km storm-relative helicity
- 784 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS52 KFFC 240753
SVRFFC
GAC047-295-313-240830-
/O.NEW.KFFC.SV.W.0364.151224T0753Z-151224T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 AM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WALKER COUNTY IN NORTHWESTERN GEORGIA...
CATOOSA COUNTY IN NORTHWESTERN GEORGIA...
NORTHERN WHITFIELD COUNTY IN NORTHWESTERN GEORGIA...
* UNTIL 330 AM EST
* AT 253 AM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER
CHICKAMAUGA...OR 10 MILES WEST OF RINGGOLD...MOVING NORTHEAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAFAYETTE...RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...VARNELL...
LOOKOUT MOUNTAIN...TUNNEL HILL...COHUTTA...LA FAYETTE...LAKEVIEW...
CHATTANOOGA VALLEY...GRAYSVILLE...BLUE SPRING...BEAVERDALE...
BOYNTON...NOBLE...COOPER HEIGHTS...ROCKY FACE...BEAUMONT AND ROCK
SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FOR NORTHWESTERN
GEORGIA.
LAT...LON 3499 8481 3492 8484 3488 8482 3465 8541
3489 8543 3498 8536
TIME...MOT...LOC 0753Z 239DEG 53KT 3491 8529
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
766
WWUS52 KFFC 240811
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EST THU DEC 24 2015
GAC295-240821-
/O.CAN.KFFC.SV.W.0364.000000T0000Z-151224T0830Z/
WALKER GA-
311 AM EST THU DEC 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALKER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FOR NORTHWESTERN
GEORGIA.
LAT...LON 3499 8481 3492 8484 3488 8482 3475 8515
3477 8515 3477 8516 3478 8516 3478 8520
3485 8520 3486 8521 3487 8520 3498 8516
TIME...MOT...LOC 0811Z 241DEG 53KT 3486 8511
$$
GAC047-313-240830-
/O.CON.KFFC.SV.W.0364.000000T0000Z-151224T0830Z/
CATOOSA GA-WHITFIELD GA-
311 AM EST THU DEC 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR CATOOSA AND NORTHERN WHITFIELD COUNTIES...
AT 311 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RINGGOLD...
MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RINGGOLD...VARNELL...TUNNEL HILL...COHUTTA...ROCKY FACE...
GRAYSVILLE...INDIAN SPRINGS...BEAUMONT...BEAVERDALE AND WOOD STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FOR NORTHWESTERN
GEORGIA.
LAT...LON 3499 8481 3492 8484 3488 8482 3475 8515
3477 8515 3477 8516 3478 8516 3478 8520
3485 8520 3486 8521 3487 8520 3498 8516
TIME...MOT...LOC 0811Z 241DEG 53KT 3486 8511
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 1:24 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 24, 1:24 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 AM EST THU DEC 24 2015
.PREV DISCUSSION... /ISSUED 852 PM EST WED DEC 23 2015/
..ISOLATED SEVERE STORMS OR TORNADOES POSSIBLE MAINLY AFTER
MIDNIGHT ALONG WITH CONTINUED FLOODING THREAT...
UPDATE...
MADE A FEW ADJUSTMENTS TO OVERNIGHT AND MORNING POP TREND THOUGH
STILL KEEP LIKELY TO CATEGORICAL GOING FOR NW MAJORITY OF CWA.
INCLUDED SEVERE MENTION AS A POSSIBILITY PRIMARILY AFTER MIDNIGHT
AS RAP INDICATING NOSE OF 500 J/KG SBCAPE MAY FINALLY MAKE A PUSH
NORTHEAST INTO THE AREA...WHICH IS ALREADY STRONGLY SHEARED
INCLUDING A ROBUST 50-60 KT 850MB JET AND A WHOPPING 500-700 M2S2
OF 0-1KM SRH. NEEDLESS TO SAY WOULD NOT TAKE MUCH TO HAVE A
GREATER SEVERE/TORNADO THREAT WITH ANY INCREASE IN INSTABILITY.
FLOODING THREAT CONTINUES ALSO...AND COULD BE A GREATER URBAN
FLOODING THREAT IF SOME OF THE LATEST WRF SOLUTIONS PAN OUT AS A
CONVECTIVE BAND STALLS FROM SW TO NE ACROSS NORTH GA WHICH COULD
INCLUDE METRO ATLANTA THURSDAY MORNING. WILL NEED TO KEEP A CLOSE
EYE ON SUBSEQUENT RUNS AND OTHER TRENDS SINCE THIS COULD
SIGNIFICANTLY RESULT IN LOCALLY HIGHER QPF VALUES. OTHERWISE MADE
JUST MINOR ADJUSTMENTS TO TEMPS/DEWPTS AND PREVIOUS DISCUSSION
FOLLOWS...
BAKER
PREV DISCUSSION... /ISSUED 732 PM EST WED DEC 23 2015/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...
MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM. LATEST RADAR
TRENDS SHOW SOUTHERN EDGE OF THE PRECIP SHIELD LIFTING NORTH. AT
THE SAME TIME TSTORMS ARE DEVELOPING ALONG THE SOUTHERN EDGE. WE
WILL SEE THE RISK OF THUNDER INCREASE ACROSS THE CWA AS THE REST
OF THIS AFTERNOON AND EVENING PROGRESSES. THERE IS A RISK OF
SEVERE STORMS AS SHEAR IS ALSO INCREASING AS WELL AS CAPE. THERE
WILL BE A LULL IN THE THUNDER LATE THIS EVENING...BUT AS THE COLD
FRONT APPROACHES THE TENNESSEE VALLEY...INSTABILITY WILL INCREASE
AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF THUNDER
WITH ANOTHER RISK OF SEVERE STORMS INCLUDING ISOLATED TORNADOES.
THE RISK WILL LIKELY CONTINUE INTO THURSDAY ACROSS NORTH GEORGIA
AS SHEAR REMAINS HIGH AND THE FRONT STALLS KEEPING HIGH CAPES
ACROSS NORTH GA. CENTRAL GA COULD SEE THUNDERSTORMS
THURSDAY...ALTHOUGH THE BETTER RISK WILL BE ACROSS NORTH GA. NEAR
RECORD/RECORD HIGH TEMPS WILL CONTINUE THROUGH THE SHORT TERM.
17
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FLOOD WATCH CONTINUES THROUGH MID DAY FRIDAY WITH THE PRIMARY
FOCUS SHIFTING TO NORTH GA AT THE BEGINNING OF THE PERIOD BEFORE
THE FLOOD THREAT DIMINISHES BY THE WEEKEND.
AT THE START OF THE PERIOD...STRONG MID LEVEL RIDGING CENTERED
JUST SOUTH OF BERMUDA HELPING TO MAINTAIN THE PERSISTENT SOUTHWEST
FLOW ALOFT ACROSS THE SOUTHEASTERN STATES. THE REMNANT BOUNDARY
THAT PLAGUES US THROUGH EARLY FRIDAY LIFTS NORTH OF THE AREA
FRIDAY NIGHT LEAVING BEHIND THE WARM SOUPY AIRMASS INTO THE
WEEKEND...BUT NOT BEFORE DROPPING ANOTHER 1 TO 2 INCHES OF
PRECIPITATION ACROSS FAR NORTH GA. BOTH THE GFS AND ECMWF
GENERALLY AGREE THAT SOUTHERN TN AND OR NORTH GA WILL HAVE A
RESIDUAL THREAT FOR HEAVY RAIN EARLY FRIDAY THROUGH MIDDAY BEFORE
LIFTING NORTH OF THE REGION. GIVEN THE REMNANT MOISTURE IN PLACE
AS THE FRONT LIFTS NORTH...AM EXPECTING SOME AREAS OF FAIRLY DENSE
FOG TO FORM FRIDAY NIGHT INTO SATURDAY AM...SO SAFE TRAVELS HOME
FOR THOSE ON THE ROAD LATE CHRISTMAS DAY. WEEKEND LOOKS GENERALLY
WARM AND PARTLY TO MOSTLY CLOUDY. CANNOT RULE OUT A STRAY SHOWER
OR TSTORM BUT NOT EXPECTING MUCH IN THE WAY OF STORMS THROUGH THE
WEEKEND.
VERY STRONG JET MAX OF 150KTS DIVING SOUTH ON THE WEST COAST OF
THE US FRIDAY AFTERNOON WILL BE THE NEXT WEATHER MAKER FOR OUR
REGION BY EARLY NEXT WEEK. BY LATE SATURDAY BOTH THE ECMWF AND GFS
CLOSE OFF A PRETTY STRONG UPPER LOW OVER NEW MEXICO SETTING THE
STAGE FOR BOTH SEVERE WEATHER AND HEAVY SNOWS IN THE SOUTHERN
PLAINS AND SOUTHERN ROCKIES. BOTH THE GFS AND ECMWF GENERALLY
AGREE ON LIFTING THAT SYSTEM NORTHEAST ALONG A VERY SIMILAR TRACK TO
THE CURRENT SYSTEM ACROSS TX..AR..AND INTO THE OHIO VALLEY. THE
DIFFERENCE IS THAT THIS SYSTEM IS A TAD CLOSER TO OUR AREA AND MAY
POSE MORE OF A SEVERE THREAT BY LATE MONDAY INTO EARLY TUESDAY.
HAVE INCLUDED LIKELY POPS DURING THAT PERIOD GIVEN THE RELATIVE
AGREEMENT BETWEEN THE LONG RANGE MODELS AND CONFIDENCE THAT WE
WILL HAVE BOTH INSTABILITY AND SHEAR ACROSS THE AREA. WILL
CERTAINLY HAVE TO WATCH THAT SYSTEM AS IT COMES CLOSER.
WITH THE UPPER SYSTEM LIFTING NORTHEAST...WE ONLY GET A MODEST
COOL DOWN IN DAYS 6 AND 7. IT ISNT UNTIL MID TO LATE WEEK WHEN
ANOTHER DISTURBANCE ROLLS THROUGH THAT HAS MUCH MORE SEASONABLE
IE WINTER...AIRMASS ASSOCIATED WITH IT.
30
CLIMATE...
RECORDS FOR 12-23
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1933 25 1989 61 1970 13 1989
1931
KATL 73 1990 22 1989 62 1879 8 1989
KMCN 82 1970 28 1989 62 1990 15 1989
KCSG 77 1990 26 1989 63 1970 14 1989
1970
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
.AVIATION...
06Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY IFR CEILINGS.
THERE WILL BE SOME ISOLATED THUNDERSTORMS THIS MORNING BUT SHOULD
BE MOSTLY SHOWERS THROUGH THE TAF PERIOD. WINDS WILL BE MAINLY OUT
OF THE S BUT WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE
PERIOD. WIND SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE
SOME GUST TO NEAR 18KT IN AND AROUND ANY STRONGER STORMS. VSBYS
SHOULD STAY IN THE VFR TO MVFR RANGE.
//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 65 74 62 / 60 60 40 40
ATLANTA 73 65 74 64 / 70 70 40 30
BLAIRSVILLE 70 61 71 61 / 80 70 60 50
CARTERSVILLE 74 64 74 63 / 70 70 40 40
COLUMBUS 76 66 78 63 / 60 50 20 20
GAINESVILLE 71 64 72 63 / 70 70 40 40
MACON 76 65 78 61 / 40 30 10 20
ROME 74 63 75 62 / 80 70 40 50
PEACHTREE CITY 74 65 75 61 / 60 60 40 30
VIDALIA 81 66 81 63 / 20 20 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: CATOOSA...DADE...WALKER.
&&
SHORT TERM...01
LONG TERM....41
AVIATION...01Hazardous weather outlook, Dec 23, 5:40 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EST WED DEC 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE POTENTIAL INCREASES TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING. AFTER MIDNIGHT...THE THREAT FOR SEVERE WEATHER WILL INCREASE...ESPECIALLY ALONG AND WEST OF A COLUMBUS TO MACON TO ATHENS LINE. A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS ACROSS CENTRAL GEORGIA WILL OCCUR WITH THE THREAT SHIFTING NORTH OVERNIGHT AS HEAVIER RAIN SETS UP ACROSS NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BANDS OF SHOWERS AND THUNDERSTORMS WILL BE ONGOING INTO THURSDAY...ESPECIALLY ALONG AND WEST OF I-85. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND BRIEF TORNADOES. PERSISTENT HEAVY RAINFALL WILL ELEVATE THE FLOOD THREAT AS WELL ACROSS NORTH GEORGIA. ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY IN THE MOUNTAINS. THUNDERSTORMS AND HEAVY RAIN WILL GRADUALLY PUSH NORTH OF THE AREA THURSDAY NIGHT INTO CHRISTMAS DAY...BUT NOT AFTER TWO TO FOUR INCHES OF ADDITIONAL RAINFALL OCCUR. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DJN
In the hours before
Special weather statement, Dec 23, 9:32 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EST WED DEC 23 2015
GAZ006-008-009-015-240300-
TOWNS GA-LUMPKIN GA-UNION GA-FANNIN GA-
932 PM EST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHERN LUMPKIN...UNION
AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1000 PM EST...
AT 931 PM EST...A STRONG THUNDERSTORM WAS NEAR SUCHES...OR 11 MILES
NORTHWEST OF DAHLONEGA...MOVING NORTHEAST AT 60 MPH.
HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK FOR DOWNED TREES.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS IS EXPECTED...TREES CAN ALSO
DOWN MORE EASILY WITH ALREADY WET SOIL FROM PREVIOUS
RAINFALL.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...SUCHES...JONES CREEK...
BRASSTOWN BALD...PLUM ORCHARD GAP SHELTER...TRACK ROCK...MACEDONIA...
ALEXANDERS MILL...MOUNTAIN SCENE...MARGRET...LOW GAP SHELTER...
TITUS...GUMLOG...OWLTOWN...HAWK MOUNTAIN SHELTER...GOOCH MOUNTAIN
SHELTER...BLOOD MOUNTAIN SHELTER AND VOGEL STATE PARK.
LAT...LON 3494 8355 3494 8360 3492 8359 3491 8363
3487 8366 3480 8375 3478 8382 3477 8383
3475 8382 3457 8407 3470 8422 3499 8406
3499 8355
TIME...MOT...LOC 0231Z 229DEG 52KT 3469 8408Special weather statement, Dec 24, 12:35 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 AM EST THU DEC 24 2015
GAZ044-053>057-067-068-240600-
HENRY GA-SOUTH FULTON GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-
FAYETTE GA-MERIWETHER GA-
1235 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...SOUTHEASTERN
SOUTH FULTON...SPALDING...CLAYTON...EASTERN COWETA...NORTHWESTERN
PIKE...FAYETTE AND NORTHERN MERIWETHER COUNTIES UNTIL 100 AM EST...
AT 1234 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR GRANTVILLE TO 6 MILES NORTH OF MOLENA...AND MOVING NORTHEAST AT
65 MPH.
HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK FOR DOWNED TREES.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS IS EXPECTED...TREES CAN ALSO
DOWN MORE EASILY WITH ALREADY WET SOIL FROM PREVIOUS
RAINFALL.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...GRIFFIN...MCDONOUGH...FAYETTEVILLE...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...UNION CITY...RIVERDALE...FAIRBURN...HAMPTON...
TYRONE...MORROW...LOVEJOY...LOCUST GROVE...PALMETTO...SENOIA...
GRANTVILLE...LUTHERSVILLE AND BROOKS.
LAT...LON 3360 8463 3358 8426 3340 8403 3302 8449
3322 8487
TIME...MOT...LOC 0534Z 214DEG 66KT 3324 8479 3309 8446Special weather statement, Dec 24, 12:54 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 AM EST THU DEC 24 2015
GAZ089-090-102-240645-
MUSCOGEE GA-STEWART GA-CHATTAHOOCHEE GA-
1254 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...NORTHWESTERN STEWART
AND CHATTAHOOCHEE COUNTIES UNTIL 145 AM EST...
AT 1251 AM EST...THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED 10
MILES SOUTHWEST OF FORT BENNING MOVING NORTHEAST AT 50 MPH INTO
AREAS THAT PREVIOUSLY RECIEVED HEAVY RAINFALL.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUSSETA...
UPATOI...FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
OMAHA...EELBECK/WEST FORT BENNING...VISTA TERRACE...BENNING
HILLS...CHRISTOPHER...LOUVALE...SAND HILL...BENNING PARK...MANTA...
BATTLE PARK...CUSTER ROAD TERRACE...SAINT MARYS HILLS...
JAMESTOWN/SOUTH FORT BENNING...CARTER ACRES...HIGHLAND PARK AND
AVONDALE.
LAT...LON 3215 8504 3218 8501 3220 8496 3222 8498
3222 8493 3225 8492 3226 8489 3230 8494
3233 8501 3242 8496 3245 8499 3258 8478
3256 8468 3252 8469 3253 8465 3252 8464
3250 8464 3249 8466 3229 8466 3204 8500
TIME...MOT...LOC 0551Z 240DEG 49KT 3232 8497Special weather statement, Dec 24, 1:53 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EST THU DEC 24 2015
GAZ078-089-090-240745-
MUSCOGEE GA-HARRIS GA-CHATTAHOOCHEE GA-
153 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...SOUTHEASTERN HARRIS
AND CHATTAHOOCHEE COUNTIES UNTIL 245 AM EST...
AT 151 AM EST...A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN
EXTENDED FROM COLUMBUS TO BARBOUR COUNTY ALABAMA MOVING NORTHEAST AT
50 MPH INTO AREAS THAT PREVIOUSLY RECIEVED HEAVY RAINFALL.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...WAVERLY HALL...UPATOI...FORT BENNING/LAWSON ARMY AIR
FLD...BIBB CITY...NORTH FORT BENNING...EDGEWOOD...EELBECK/WEST FORT
BENNING...KENWOOD...FORTSON...ROSE HILL...AVONDALE...BENNING PARK...
COLUMBUS METROPOLITAN AIRPORT...SAINT MARYS HILLS...VISTA TERRACE...
GREEN ISLAND HILLS...MULBERRY GROVE...BENNING HILLS AND FLAT ROCK.
LAT...LON 3277 8480 3271 8470 3256 8469 3256 8467
3252 8469 3252 8468 3253 8464 3249 8464
3249 8466 3241 8466 3223 8490 3223 8492
3225 8492 3226 8489 3230 8494 3233 8501
3243 8496 3245 8500 3252 8501 3260 8508
TIME...MOT...LOC 0651Z 240DEG 49KT 3257 8445Special weather statement, Dec 24, 2:34 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 AM EST THU DEC 24 2015
GAZ001-002-240800-
DADE GA-WALKER GA-
234 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WALKER COUNTIES UNTIL
300 AM EST...
AT 234 AM EST...A STRONG THUNDERSTORM WAS NEAR IDER ALABAMA...OR 12
MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRENTON...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
LOOKOUT MOUNTAIN...LA FAYETTE...RISING FAWN...CHATTANOOGA VALLEY...
NOBLE...CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...NEW ENGLAND...
MORGANVILLE...ROCK SPRING...WILDWOOD...HOOKER...LINWOOD...FAIRVIEW
AND STEPHENSVILLE.
LAT...LON 3496 8527 3486 8526 3485 8520 3478 8520
3477 8518 3471 8517 3459 8553 3488 8559
3498 8545 3499 8529
TIME...MOT...LOC 0734Z 240DEG 48KT 3472 8562The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Dec 23, 8:08 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 37 min |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Dec 23, 9:32 PM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 18 days |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 11 days |
| Dec 23, 11:26 PM EST | Areal Flood Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 12 hr |
| Dec 24, 12:35 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| Dec 24, 12:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 51 min |
| Dec 24, 1:53 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Dec 24, 2:29 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 9 days |
| Dec 24, 2:34 AM EST | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Dec 24, 3:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 60 min |
| Dec 24, 3:26 AM EST | Special Weather Statement | FFC | Bartow | 64 min |
| Dec 24, 3:36 AM EST | Special Weather Statement | FFC | Murray | 24 min |
| Dec 24, 3:48 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 28 min |
| Dec 24, 4:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 24, 4:14 AM EST | Special Weather Statement | FFC | Pickens | 61 min |
| Dec 24, 4:50 AM EST | Special Weather Statement | FFC | Haralson | 25 min |
| Dec 24, 5:04 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 41 min |
| Dec 24, 5:06 AM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 24 min |
| Dec 24, 5:10 AM EST | Areal Flood Warning | FFC | Gilmer, Gordon, Pickens | 6 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 53 hr |
| Dec 24, 5:35 AM EST | River Flood Warning | FFC | Gilmer, Pickens | 24 hr |
| Dec 24, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 31 min |
| Dec 24, 5:54 AM EST | Areal Flood Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 6 hr |
| Dec 24, 6:08 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Dec 24, 6:11 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:12 AM EST | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Dec 24, 6:14 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:20 AM EST | Areal Flood Warning | FFC | Floyd, Gilmer, Gordon, Murray | 6 hr |
| Dec 24, 6:37 AM EST | Special Weather Statement | FFC | Carroll | 23 min |
| Dec 24, 6:39 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 6:46 AM EST | Special Weather Statement | FFC | Forsyth | 29 min |
| Dec 24, 6:51 AM EST | Areal Flood Warning | FFC | Bartow, Floyd | 6 hr |
| Dec 24, 6:55 AM EST | Areal Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:01 AM EST | Special Weather Statement | FFC | Douglas | 29 min |
| Dec 24, 7:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall, White | 23 min |
| Dec 24, 7:09 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Dec 24, 7:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 51 min |
| Dec 24, 7:27 AM EST | Special Weather Statement | FFC | Fulton | 33 min |
| Dec 24, 7:31 AM EST | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Dec 24, 7:38 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:41 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 64 min |
| Dec 24, 7:46 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 24, 8:01 AM EST | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 6 hr |
| Dec 24, 8:08 AM EST | Areal Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Dec 24, 8:10 AM EST | Special Weather Statement | FFC | Lumpkin | 50 min |
| Dec 24, 8:11 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Dec 24, 8:19 AM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Dec 24, 8:23 AM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Dec 24, 8:25 AM EST | Special Weather Statement | FFC | Walton | 50 min |
| Dec 24, 8:38 AM EST | River Flood Warning | FFC | Polk | 24 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Fannin | 6 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Chattahoochee | 6 hr |
| Dec 24, 9:06 AM EST | Special Weather Statement | FFC | Marion | 24 min |
| Dec 24, 9:28 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 47 min |
| Dec 24, 9:36 AM EST | Areal Flood Warning | FFC | Lumpkin, Towns, Union, White | 6 hr |
| Dec 24, 9:42 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Fulton, Meriwether | 6 hr |
| Dec 24, 9:45 AM EST | River Flood Warning | FFC | Carroll | 58 hr |
| Dec 24, 9:48 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 26 hr |
| Dec 24, 9:56 AM EST | Areal Flood Warning | FFC | Cherokee, Dawson, Hall, Lumpkin, Pickens | 6 hr |
| Dec 24, 9:56 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 9:59 AM EST | River Flood Warning | FFC | Cherokee | 30 hr |
| Dec 24, 10:03 AM EST | River Flood Warning | FFC | Cobb, Douglas | 18 hr |
| Dec 24, 10:13 AM EST | Special Weather Statement | FFC | Talbot | 32 min |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Cherokee | 36 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 7 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Floyd, Gordon | 10 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 24, 10:53 AM EST | River Flood Warning | FFC | Towns | 31 hr |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Dec 24, 11:11 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Haralson | 27 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Floyd | 36 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Fayette | 51 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.